MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS FT4 II ASSAY; RADIOIMMUNOASSAY, FREE THYROXINE

ROCHE DIAGNOSTICS ELECSYS FT4 II ASSAY; RADIOIMMUNOASSAY, FREE THYROXINE
Catalog Number 07027397190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
The customer stated that they received erroneous results for two samples from one patient and one sample from a second patient tested for elecsys ft3 iii and the elecsys ft4 ii assay on a cobas 8000 e 801 module at the customer site and an unknown roche cobas analyzer at a second site.The erroneous results were reported outside of the laboratory.The endocrinologist complained that the ft3 and ft4 results were implausibly high compared to results generated on an abbott architect analyzer at the second site.The customer believes that an antibody interferent is present in the samples.This medwatch will apply to the ft4 assay.Please refer to the medwatch with patient identifier (b)(6) for information related to ft3.The erroneous data is highlighted in yellow.For patients 1 and 2, samples each dated(b)(6) 2018 were tested at the customer site on the e801 analyzer.The samples were then sent to a second site for testing on an unknown roche cobas analyzer and an abbott architect analyzer.Ft3 and ft4 results for these samples were within reference ranges for the abbott assays.At the second site, the samples were also treated with heterophilic antibody blocking tubes (hbt) and tested on both the roche cobas and abbott architect.Further experiments were performed at the customer site for a second sample from patient 1 (dated (b)(6) 2018).For these experiments, the sample was diluted with an nacl solution and was also treated with polyethylene glycol (peg), then measured on the e801 analyzer.No adverse events were alleged to have occurred with the patients.The serial number of the e801 analyzer used at the customer site is (b)(4).The model and serial number of the roche cobas analyzer used at the second site were asked for, but not provided.
 
Additional Manufacturer Narrative
No sample was provided for patient 2, therefore a root cause to the observed discrepancies cannot be determined.Upon investigation of the patient sample, the presence of an interfering factor causing the falsely elevated values for the ft3iii, t3, ft4 and t4 assay in the investigation of patient sample 1 could be confirmed.This interference is covered in product labeling: in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings.

Brand Name
ELECSYS FT4 II ASSAY
Common Device Name
RADIOIMMUNOASSAY, FREE THYROXINE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key7772395
Report Number1823260-2018-02673
Device Sequence Number19180458
Product Code CEC
UDI-Device Identifier04015630939725
UDI-Public04015630939725
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K131244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07027397190
Device Lot Number303203
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/19/2018
Supplement Date Received by Manufacturer07/19/2018
Initial Report FDA Received Date08/10/2018
Supplement Report FDA Received Date09/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1